1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Muscle and joint aches all over

Discussion in 'Diabetes Complications' started by smurph37, Oct 1, 2017.

  1. Hotpepper20000

    Hotpepper20000 · Well-Known Member

    Messages:
    2,018
    Likes Received:
    1,303
    Trophy Points:
    158
    Low B12 can cause aches as well
     
  2. MRSROK

    MRSROK · Member

    Messages:
    22
    Likes Received:
    5
    Trophy Points:
    23
    I have had every blood test imaginable done between my GP and Endo - there is no clear explanation for how **** I feel! The Rheumatologist is last hope for me to get some answers....
     
    • Hug Hug x 1
  3. smurph37

    smurph37 LADA · Member

    Messages:
    14
    Likes Received:
    1
    Trophy Points:
    63
    Thank you MRSROK
    Sorry didn’t realise there was a few more responses on here so just seeing your post now. I am still waiting for my Rheumatologist apt - which is ridiculous. About 7 months now. I’ve heard that ppl can be waiting 9-12 months. I have a lower level aches and pains pretty much all the time and I wake up feeling just poisoned and battered most mornings. I did have a little improvement after I started doing physio therapy and did the exercises most days - it helped with the stiffness in neck and shoulders. Every 2 months or so I seem to have a bit of a flare up when my symptoms get worse - often After i get cold like symptoms. At the moment it’s a lot worse - I have recently started doing more activities in my life. I think I need to be careful and maybe slow down a bit. The physio thinks my joints are ok. She mentioned fibromyalgia too but it’s all a bit daunting as all they will do is prescribe Gabapentin, amytriptiline etc and having had experience of them they’re not drugs I wish to be taking. This is not at all meant in a judging way but I think all these drugs they hand out like smarties are dangerous.

    My new direction is to cut out dairy and see if that helps any. It’s all trial and error.
    How did you get on with the rheumatologist MRSROK?

    I too hope you are feeling better x
     
  4. smurph37

    smurph37 LADA · Member

    Messages:
    14
    Likes Received:
    1
    Trophy Points:
    63
    Not on statins BaliRob thank goodness
     
  5. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    9,960
    Likes Received:
    6,542
    Trophy Points:
    198
    Are you on Lantus by any chance? My pains and aches dissappeared after switching to Tresiba. And I'm not the only one who's had this side-effect of Lantus.
     
  6. deb1960

    deb1960 Type 2 · Well-Known Member

    Messages:
    159
    Likes Received:
    82
    Trophy Points:
    68
    I have fibromyalgia and a lot of your symptoms sound like they could be fibromyalgia. A rhumatologist can diagnose it by touching certain points on your body. I would definitely mention it to the rhumy when you see them.
     
  7. deb1960

    deb1960 Type 2 · Well-Known Member

    Messages:
    159
    Likes Received:
    82
    Trophy Points:
    68
    Statins do cause muscle pain, and friend of mine ended up in hospital because she couldn't even get out of bed because she was in so much pain. Pain in the upper arms and shoulders could be polymyalgia.
     
  8. PatsyB

    PatsyB Type 2 · Well-Known Member

    Messages:
    2,781
    Likes Received:
    13,062
    Trophy Points:
    198
    I have had pain in upper arms for months and no I been tested for Polymyalgia and had a scan they say the tissues in my upper arms are inflamed and they cna inject if that not work they can do keyhole surgery i said hmmm I see if the deep heta cream will work first never thought about statins causing it but can they realy inflame the tissues???
     
    • Like Like x 1
  9. Quiet David

    Quiet David · Member

    Messages:
    6
    Likes Received:
    9
    Trophy Points:
    23
    I have the same issue with pain in my shoulders/elbows/hands.

    It is a prolonged muscular ache which affects my mobility. I think my statins are the root cause of the issue, and I have an appointment with my GP on Friday to discuss it.

    The only relief I can get is from Ibuprofen, but this is only a short-term fix.

    I’m not ruling out dehydration as a possible cause either....
     
    • Like Like x 2
  10. PatsyB

    PatsyB Type 2 · Well-Known Member

    Messages:
    2,781
    Likes Received:
    13,062
    Trophy Points:
    198
    well the pain in my arms stopped and I carried on taking statins so unsure what was causing it I do how everh ave pain in my right shoulder and neck and now in my left arm where they gave me a flu jab arghhh
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook